MAUDE Adverse Event Report: ARTHREX, INC. IBAL POROUS TKA,CUT BLK,4 IN 1,SZ 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. IBAL POROUS TKA,CUT BLK,4 IN 1,SZ 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number IBAL POROUS TKA,CUT BLK,4 IN 1,SZ 5
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via sems that a ar-623-55 femoral cutting block broke.This occurred on (b)(6) 2022 during a total knee arthroplasty as the surgeon was removing the size 5 cutting block (ar-623-55) from the femur, a piece in the center of the block broke off preventing the slap hammer to engage with the block.The patient had good bone quality.The case was completed when the surgeon made his femoral cuts and was able to get the block halfway out before it broke.After that, he used a mallet and other miscellaneous instrumentation on the back table provided by the or to remove the block.The case went on per usual after that.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual evaluation, it was noted that the key seat geometry feature of the femoral cutting block had broken and scratches between slots.No fragments were returned for investigation.The cause of this remains undetermined, however a probable cause can be attributed to excessive force applied against with the hammer to engage with the block.

Brand Name
IBAL POROUS TKA,CUT BLK,4 IN 1,SZ 5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15742775
Report Number1220246-2022-05701
Device Sequence Number5660650
Product Code LXH
UDI-Device Identifier00888867214729
UDI-Public00888867214729
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBAL POROUS TKA,CUT BLK,4 IN 1,SZ 5
Device Catalogue NumberAR-623-55
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown